MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSFB-35-260
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an angiogram of the leg via access in the groin, the coating separated from a bentson straight fixed core wire guide.The wire was not altered prior to use.The wire was used multiple times during the procedure.It is unknown how the coating was activated or if the coating was reactivated before re-use; however, the wire was kept hydrated when not in use.The anatomy was reportedly stenosed, tortuous, calcified, and/or scarred; however, resistance was not encountered during insertion of the wire.The wire was not removed through a needle.No part of the device remained in the patient.There has been no report of patient harm at this time.Additional information has been requested.
 
Additional Manufacturer Narrative
G4: pma/510(k) number = k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 30oct2023.Heparinized saline was used to activate the coating.A different, unspecified wire was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angiogram of the leg via access in the groin, the coating separated from a bentson straight fixed core wire guide.The wire was not altered prior to use.The wire was used multiple times during the procedure.It is unknown how the coating was activated or if the coating was reactivated before re-use; however, the wire was kept hydrated when not in use.The anatomy was reportedly stenosed, tortuous, calcified, and/or scarred; however, resistance was not encountered during insertion of the wire.The wire was not removed through a needle.No part of the device remained in the patient.Additional information received 30oct2023.Heparinized saline was used to activate the coating.A different, unspecified wire was used to complete the procedure.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), specifications, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Approximately one centimeter of the coating was coming off, from 127-centimeters to 128-centimeters from the proximal end of the wire.The coating appeared to have been scraped off and could not be rubbed off by hand.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.There were no additional complaints or relevant non-conformances on any lot manufactured by the same personnel, during the same timeframe, as the complaint device.As such, cook believes this to be an isolated incident.Responsible personnel were notified.The information provided upon review of the device master record (dmr), dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured out of specification; however, there is no evidence of additional non-conforming devices in-house or in the field.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17624141
Report Number1820334-2023-01150
Device Sequence Number20363208
Product Code DQX
UDI-Device Identifier00827002010635
UDI-Public(01)00827002010635(17)280508(10)15428664
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSFB-35-260
Device Lot Number15428664
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer10/30/2023
12/04/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date11/02/2023
01/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown